Drug interactions between Lovenox and warfarin
Interactions between your drugs
warfarin ↔ enoxaparin
Applies to:warfarin and Lovenox (enoxaparin)
Using warfarin together with enoxaparin may increase the risk of bleeding, including severe and sometimes fatal hemorrhage. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. You should seek immediate medical attention if you experience any unusual bleeding or bruising, or have other signs and symptoms of bleeding such as dizziness; lightheadedness; red or black, tarry stools; coughing up or vomiting fresh or dried blood that looks like coffee grounds; severe headache; and weakness. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: warfarin
Nutrition and diet can affect your treatment with warfarin. Therefore, it is important to keep your vitamin supplement and food intake steady throughout treatment. For example, increasing vitamin K levels in the body can promote clotting and reduce the effectiveness of warfarin. While there is no need to avoid products that contain vitamin K, you should maintain a consistent level of consumption of these products. Foods rich in vitamin K include beef liver, broccoli, Brussels sprouts, cabbage, collard greens, endive, kale, lettuce, mustard greens, parsley, soy beans, spinach, Swiss chard, turnip greens, watercress, and other green leafy vegetables. Moderate to high levels of vitamin K are also found in other foods such as asparagus, avocados, dill pickles, green peas, green tea, canola oil, margarine, mayonnaise, olive oil, and soybean oil. However, even foods that do not contain much vitamin K may occasionally affect the action of warfarin. There are reports of patients who experienced bleeding complications and increased INR or bleeding times after consuming large quantities of cranberry juice, mangos, or pomegranate juice. Again, you do not need to avoid these foods completely, but it may be preferable to limit their consumption, or at least maintain the same level of use while you are receiving warfarin. Talk to a healthcare provider if you are uncertain about what foods or medications you take that may interact with warfarin. It is important to tell your doctor about all medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor. When warfarin is given with enteral (tube) feedings, you may interrupt the feeding for one hour before and one hour after the warfarin dose to minimize potential for interaction. Feeding formulas containing soy protein should be avoided.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'anticoagulants' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'anticoagulants' category:
- enoxaparin (active ingredient in Lovenox (enoxaparin))
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.